Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 25, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 11, 2008, 9:33 PM CST for Pushmataha County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2008, 9:33 PM CST (03:33 UTC)
- Expired
- Feb 11, 2008, 10:00 PM CST
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 135 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 7:57 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 413 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 120334 SVRTSA OKC127-120400- /O.NEW.KTSA.SV.W.0025.080212T0333Z-080212T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 933 PM CST MON FEB 11 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1000 PM CST * AT 929 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE AMOUNTS OF NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER SOUTHERN PUSHMATAHA COUNTY...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3427 9528 3441 9505 3425 9505 3420 9521 TIME...MOT...LOC 0333Z 235DEG 23KT 3426 9517 $$
1 follow-up statement
000 WWUS54 KTSA 120359 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 958 PM CST MON FEB 11 2008 OKC127-120408- /O.EXP.KTSA.SV.W.0025.000000T0000Z-080212T0400Z/ PUSHMATAHA OK- 958 PM CST MON FEB 11 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUSHMATAHA COUNTY EXPIRES AT 1000 PM CST... THE THUNDERSTORM HAS IS MOVING OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM. LAT...LON 3427 9528 3441 9505 3425 9505 3420 9521 TIME...MOT...LOC 0358Z 236DEG 24KT 3435 9500 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 7:15 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 11, 7:15 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
715 PM CST MON FEB 11 2008
.DISCUSSION...
QUICK UPDATE TO RAISE POPS IN I-44 CORRIDOR
AND ADD THUNDER. TEMPS HOLDING AOA 32 THUS
DROPPED WINTER ADVISORY FOR ALL BUT NORTHERN
TIER COUNTIES NEAR KANSAS BORDER. BOUNDARY
FROM SOUTH CENTRAL OK..TO NORTHWEST ARKANSAS
BECOMING A PATHWAY FOR POSSIBLE HEAVY PRECIP
RISK. IF THAT AREA CONTINUES TO EXPAND NEXT
FEW HOURS WILL CONSIDER A FLOOD WATCH. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 29 43 23 55 / 80 10 0 0
FSM 36 46 24 55 / 90 10 0 0
MLC 35 46 26 57 / 80 10 0 0
BVO 25 42 21 55 / 20 0 0 0
FYV 30 38 20 50 / 80 10 0 0
BYV 29 36 21 48 / 80 10 0 0
MKO 32 44 23 55 / 80 10 0 0
MIO 26 37 22 50 / 50 10 0 0
F10 31 44 25 57 / 80 0 0 0
HHW 39 50 28 57 / 90 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL MIDNIGHT TUESDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....21Hazardous weather outlook, Feb 11, 1:16 PM CST, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 116 PM CST MON FEB 11 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 115 PM CST MON FEB 11 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EXTREME SOUTHEAST OKLAHOMA. ONSET...AFTER 4 PM. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 4 PM. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND AND WEST CENTRAL ARKANSAS. ONSET...AFTER 4 PM. WINTER WEATHER. ICE ACCUMULATION. RISK...ELEVATED. AREA...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING...DIMINISHING BY MID AFTERNOON. DISCUSSION... AREAS OF FREEZING RAIN AND DRIZZLE CONTINUE ACROSS FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS THIS AFTERNOON...WITH ADDITIONAL ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH POSSIBLE ACROSS FAR NORTHWEST ARKANSAS THIS AFTERNOON. THE FOCUS WILL INCREASINGLY BECOME THE THUNDERSTORM DEVELOPMENT ALONG THE FRONTAL BOUNDARY BY LATE AFTERNOON... WITH WIDESPREAD THUNDERSTORMS LIKELY ACROSS FAR SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS DURING THE EVENING. A LIMITED RISK OF SEVERE WEATHER WILL EXIST WITH ANY STORM THAT DEVELOPS THIS AFTERNOON...WITH THE SEVERE WEATHER RISK SHIFTING SOUTHWARD DURING THE EVENING. A LIMITED RISK OF A TORNADO WARNING WILL ALSO EXIST ALONG THE RED RIVER VALLEY... HOWEVER THE PRIMARY IMPACT LOOKS TO BE LARGE HAIL WITH THE STRONGEST STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE AFTERNOON. A REGIONAL SPOTTER RADIO NET IS NOT EXPECTED...HOWEVER LOCAL WEATHER SPOTTER GROUPS SHOULD ACTIVATE ACCORDINGLY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...WINTER WEATHER POTENTIAL. FRIDAY...WINTER WEATHER POTENTIAL. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY...WINTER WEATHER POTENTIAL. EXTENDED DISCUSSION... A SIGNIFICANT WINTER STORM WILL DEVELOP OVER THE SOUTHERN PLAINS BY THE END OF THE WEEK...WITH POTENTIAL FOR HEAVY ACCUMULATIONS OF ICE OR SNOW. CONSIDERABLE UNCERTAINTY REMAINS IN THE TRACK OF THE STORM AND THE RESULTANT WINTER WEATHER TYPE...HOWEVER CONFIDENCE IS INCREASING THAT SIGNIFICANT WINTER WEATHER WILL IMPACT PORTIONS OF THE SOUTHERN PLAINS BEGINNING LATE THURSDAY... AND CONTINUING THROUGH THE WEEKEND. EMERGENCY MANAGEMENT PLANNING STATEMENT... WINTER WEATHER READINESS PLANS SHOULD BE REVIEWED FOR THE STORM SYSTEM ON TRACK FOR LATE WEEK...AND UNDERSTAND THE CURRENT UNCERTAINTY WHICH MAY LEAD TO A LARGER IMPACT THAN CURRENTLY FORECAST. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Feb 11, 9:10 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST MON FEB 11 2008
OKZ049-120345-
PUSHMATAHA OK-
910 PM CST MON FEB 11 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHEAST PUSHMATAHA
AT 910 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF CORINNE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SOBOL...CORINNE AND
OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3418 9539 3444 9504 3426 9504 3422 9511
3422 9512 3421 9513 3415 9526
TIME...MOT...LOC 0310Z 234DEG 32KT 3419 9530Special weather statement, Feb 11, 9:18 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
918 PM CST MON FEB 11 2008
OKZ065-066-120345-
OKFUSKEE OK-OKMULGEE OK-
918 PM CST MON FEB 11 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
AT 918 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BEARDEN...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW...PHAROAH...HENRYETTA...BRYANT AND WILSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3555 9607 3540 9587 3539 9588 3539 9596
3534 9597 3527 9613 3528 9642 3530 9645
3536 9644
TIME...MOT...LOC 0318Z 242DEG 36KT 3528 9639The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:10 PM CST | Special Weather Statement | TSA | Pushmataha | 35 min |
| Feb 11, 9:18 PM CST | Special Weather Statement | TSA | Okfuskee | 27 min |
| Feb 11, 9:55 PM CST | Special Weather Statement | TSA | Choctaw | 35 min |
| Feb 11, 9:59 PM CST | Special Weather Statement | TSA | McIntosh | 31 min |
| Feb 11, 10:23 PM CST | Special Weather Statement | TSA | Muskogee | 52 min |
| Feb 11, 10:24 PM CST | Special Weather Statement | TSA | LeFlore | 51 min |
| Feb 11, 11:24 PM CST | Special Weather Statement | TSA | LeFlore | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.